MAUDE Adverse Event Report: ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC

ALCON GRIESHABER AG GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS; FORCEPS, OPHTHALMIC
Catalog Number 711.13
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 10/30/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation including root cause analysis is in progress.A supplemental mdr will be filed as necessary in accordance with 21 cfr 803.56 when additional reportable information becomes available.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A customer reported that during surgery in an ophthalmic forceps it was found one of the forcep tip was missing.Procedure details and patient impact were not reported.Additional information requested and none received till date.
 
Additional Manufacturer Narrative
Additional information is provided in sections d.9, h.3, h.6 and h.11.A customer reported that the tip of a 27+ revolution dsp maxgrip forceps was missing.A review of the device history record traceable to the reported lot number indicates that the product was processed and released according to the product¿s acceptance criteria.A review of the database for the non-conformance events and the complaints showed that the given lot number was not concerned by any deviation and that there are no additional complaints associated with it.The provided images show the lot information of the associated image as well as a the tip of the product, where it is visible that one forceps arm broke off.However, the breaking site is not shown in detail, which is why the images do not indicate a root cause for the reported event.The originator reported that the surgeon was "performing a lens procedure passing suture through the 27g trocars" with the associated product.The product's directions for use (dfu) states that they are "intended to be used in vitreoretinal surgery for grasping or cutting of intraocular tissues".It is therefore concluded that the product was used outside of its intended use and the investigation is completed based on this information.The returned instrument contained the instrument in its inner blister, covered with a piece of cardboard.The sample shows obvious macroscopic signs of damage, namely that one of the forceps arms has broken off.There are no signs of surgical residue.The specimen was visually inspected using a photomicroscope at various magnifications.The fracture surface on the stump shows no abnormalities that would indicate a cause of fracture.The situation in which the malfunction occurred can no longer be reconstructed, nor can the load on the device be determined.The customer's complaint is therefore confirmed, but the cause cannot be determined by this examination.Since it was reported that the defect occurred during use of the instrument outside of its intended use, the root cause is identified as "external - use error".No actions are required since the defect occurred during use for a purpose not covered by its intended use, which is communicated in the product's dfu.Complaints are reviewed and monitored at regular intervals for adverse trends.No adverse trends have been observed associated with the reported product and event.No action has been identified for this reported event.The manufacturer internal reference number is: (b)(4).

Brand Name
GRIESHABER MAXGRIP REVOLUTION DSP FORCEPS
Common Device Name
FORCEPS, OPHTHALMIC
Manufacturer (Section D)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ  8203
Manufacturer (Section G)
ALCON GRIESHABER AG
winkelriedstrasse 52
schaffhausen 8203
SZ   8203
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8007579780
MDR Report Key20796508
Report Number3003398873-2024-00133
Device Sequence Number7809675
Product Code HNR
UDI-Device Identifier07612717071292
UDI-Public(01)07612717071292(17)270630(11)240701(10)16XE2V
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 02/23/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number711.13
Device Lot Number16XE2V
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer11/11/2024
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 11/01/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date11/27/2024
Supplement Report FDA Received Date02/24/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/01/2024
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown